Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243599] of John Harer

Papers Published

  1. Mileyko, Y; Mukherjee, S; Harer, J, Probability measures on the space of persistence diagrams, Inverse Problems, vol. 27 no. 12 (2011), pp. 25, ISSN 0266-5611 [doi]
    (last updated on 2017/12/17)

    Author's Comments:
    This is a major step forward in the general problem of integrating computational topology and statistics.

    Abstract:
    This paper shows that the space of persistence diagrams has properties that allow for the definition of probability measures which support expectations, variances, percentiles and conditional probabilities. This provides a theoretical basis for a statistical treatment of persistence diagrams, for example computing sample averages and sample variances of persistence diagrams. We first prove that the space of persistence diagrams with the Wasserstein metric is complete and separable. We then prove a simple criterion for compactness in this space. These facts allow us to show the existence of the standard statistical objects needed to extend the theory of topological persistence to a much larger set of applications. © 2011 IOP Publishing Ltd.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320